Alert archive / North Dakota / High Wind Warnings in 2024
High Wind Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Dec 18, 2024, 1:04 PM MST for 8 counties in North Dakota. It took effect at Dec 18, 2024, 11:00 PM MST. It was in force for 14 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 18, 2024, 1:04 PM MST (20:04 UTC)
- In effect from
- Dec 18, 2024, 11:00 PM MST
- Expired
- Dec 19, 2024, 12:54 PM MST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 1:15 AM MST | NON-TSTM WND GST 58 | 3 W Buffalo Springs, ND | AWOS station KBWW Bowman Airport. |
| Dec 19, 1:15 AM MST | NON-TSTM WND GST 58 | 3 W Buffalo Springs, ND | |
| Dec 19, 1:52 AM MST | NON-TSTM WND GST 58 | 5 S Dickinson, ND | ASOS station KDIK Dickinson Airport. |
| Dec 19, 1:53 AM MST | NON-TSTM WND GST 62 | 1 Nnw Hettinger, ND | ASOS station KHEI Hettinger Airport. |
| Dec 19, 3:10 AM MST | NON-TSTM WND GST 70 | 1 Wnw Heart Butte Dam, ND | Mesonet station FW6805 Lake Tschida. |
| Dec 19, 3:11 AM MST | NON-TSTM WND GST 65 | 2 N Bentley, ND | Mesonet station TT584 12 E Mott. |
| Dec 19, 3:48 AM MST | NON-TSTM WND GST 64 | 5 S Dickinson, ND | ASOS station KDIK Dickinson Airport. |
| Dec 19, 6:11 AM MST | NON-TSTM WND GST 60 | 2 N Bentley, ND | Mesonet station TT584 12 E Mott. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WWUS73 KBIS 182004 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 204 PM CST Wed Dec 18 2024 NDZ031>033-040>045-190415- /O.UPG.KBIS.HW.A.0002.241219T0500Z-241219T2000Z/ /O.NEW.KBIS.HW.W.0004.241219T0600Z-241219T2100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Carson, New Leipzig, Beach, Bowman, Marmarth, New England, Fort Yates, Hettinger, Solen, Medora, Elgin, Dickinson, Selfridge, and Mott 204 PM CST Wed Dec 18 2024 /104 PM MST Wed Dec 18 2024/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 3 PM CST /2 PM MST/ THURSDAY... * WHAT...Northwest winds to 40 mph with gusts to 60 mph. * WHERE...Much of southwest and far south central North Dakota. * WHEN...From midnight CST /11 PM MST/ tonight to 3 PM CST /2 PM MST/ Thursday. * IMPACTS...Objects left unsecured outside may be blown around. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Visibility may become quite poor during brief moments when light snow is occurring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider moving Christmas decorations that can blow away indoors. Monitor the latest forecasts for updates. && $$ Schild
6 follow-up statements
610 WWUS73 KBIS 190146 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 746 PM CST Wed Dec 18 2024 NDZ031>033-040>045-191215- /O.CON.KBIS.HW.W.0004.241219T0600Z-241219T2100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Medora, Hettinger, Selfridge, Dickinson, Marmarth, Carson, Solen, Beach, New Leipzig, Fort Yates, Bowman, New England, Elgin, and Mott 746 PM CST Wed Dec 18 2024 /646 PM MST Wed Dec 18 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 3 PM CST /2 PM MST/ THURSDAY... * WHAT...Northwest winds to 40 mph with gusts to 60 mph. * WHERE...Much of southwest and far south central North Dakota. * WHEN...From midnight CST /11 PM MST/ tonight to 3 PM CST /2 PM MST/ Thursday. * IMPACTS...Objects left unsecured outside may be blown around. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Visibility may become quite poor during brief moments when light snow is occurring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider moving Christmas decorations that can blow away indoors. Monitor the latest forecasts for updates. && $$ Telken
994 WWUS73 KBIS 190819 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 219 AM CST Thu Dec 19 2024 NDZ031>033-040>045-191630- /O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Mott, Selfridge, Dickinson, Carson, Bowman, Beach, Marmarth, New England, Elgin, Hettinger, Fort Yates, Medora, Solen, and New Leipzig 219 AM CST Thu Dec 19 2024 /119 AM MST Thu Dec 19 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * WHAT...Northwest winds up to 40 mph with gusts to 60 mph. * WHERE...Much of southwest and far south central North Dakota. * WHEN...Until 3 PM CST /2 PM MST/ this afternoon. * IMPACTS...The high winds may cause minor damage to trees, small outbuildings, fencing, and signs. Objects left unsecured outside will easily be blown around. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider moving Christmas decorations that can blow away indoors. && $$ Hollan
980 WWUS73 KBIS 191211 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 611 AM CST Thu Dec 19 2024 NDZ031>033-040>045-192015- /O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Mott, Selfridge, Dickinson, Carson, Bowman, Beach, Marmarth, New England, Elgin, Hettinger, Fort Yates, Medora, Solen, and New Leipzig 611 AM CST Thu Dec 19 2024 /511 AM MST Thu Dec 19 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * WHAT...Northwest winds up to 40 mph with gusts to 65 mph. * WHERE...Much of southwest and far south central North Dakota. * WHEN...Until 3 PM CST /2 PM MST/ this afternoon. * IMPACTS...The high winds may cause minor damage to trees, small outbuildings, fencing, and signs. Objects left unsecured outside will easily be blown around. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider moving Christmas decorations that can blow away indoors. && $$ Hollan
808 WWUS73 KBIS 191447 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 847 AM CST Thu Dec 19 2024 NDZ031>033-040>045-192100- /O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Medora, Marmarth, Beach, Elgin, Selfridge, Dickinson, Mott, Carson, New England, Hettinger, New Leipzig, Fort Yates, Bowman, and Solen 847 AM CST Thu Dec 19 2024 /747 AM MST Thu Dec 19 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * WHAT...Northwest winds up to 40 mph with gusts to 60 mph. * WHERE...Much of southwest and far south central North Dakota. * WHEN...Until 3 PM CST /2 PM MST/ this afternoon. * IMPACTS...The high winds may cause minor damage to trees, small outbuildings, fencing, and signs. Objects left unsecured outside will easily be blown around. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Use extra caution when traveling. && $$ Schild
417 WWUS73 KBIS 191759 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1159 AM CST Thu Dec 19 2024 NDZ031>033-191900- /O.CAN.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/ Golden Valley-Billings-Stark- Including the cities of Medora, Dickinson, and Beach 1059 AM MST Thu Dec 19 2024 ...HIGH WIND WARNING IS CANCELLED... Winds will continue to slowly decrease through the afternoon. Thus the High Wind Warning has been cancelled. $$ NDZ040>045-192100- /O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Elgin, Selfridge, Carson, Mott, Hettinger, New England, New Leipzig, Fort Yates, Bowman, and Solen 1159 AM CST Thu Dec 19 2024 /1059 AM MST Thu Dec 19 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * WHAT...Northwest winds to 35 mph with gusts to 55 mph. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 3 PM CST /2 PM MST/ this afternoon. * IMPACTS...Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Use caution when traveling. && $$ Schild
445 WWUS73 KBIS 191954 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 154 PM CST Thu Dec 19 2024 NDZ040>045-192100- /O.CAN.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Elgin, Selfridge, Carson, Mott, Hettinger, New England, New Leipzig, Fort Yates, Bowman, and Solen 154 PM CST Thu Dec 19 2024 /1254 PM MST Thu Dec 19 2024/ ...HIGH WIND WARNING IS CANCELLED... Winds will continue to gradually diminish through this afternoon into this evening. $$ Schild
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Dec 18, 11:35 AM MST, 1 hour 29 minutes earlier. Its key messages:
- An Alberta clipper will cause numerous forms of hazardous weather across western and central North Dakota this afternoon through Thursday.
- High chances for exceeding 4 inches of snow, medium to high chances for exceeding 6 inches, and low chances for exceeding 8 inches across northern North Dakota into the James River Valley. Greatest chances for the heaviest snow is over north central and very far northwest North Dakota
- Very strong northwest winds across western and south central North Dakota tonight through Thursday, with gusts as high as 65 mph in the southwest where a High Wind Watch has been issued.
- Blowing snow could significantly reduce visibility from northwest to south central North Dakota late tonight through Thursday.
- Medium chances for freezing rain across western and south central North Dakota late this afternoon through this evening, with ice accumulations up to a few hundredths of an inch.
Area forecast discussion, Dec 18, 11:35 AM MST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1235 PM CST Wed Dec 18 2024 .KEY MESSAGES... - An Alberta clipper will cause numerous forms of hazardous weather across western and central North Dakota this afternoon through Thursday. - High chances for exceeding 4 inches of snow, medium to high chances for exceeding 6 inches, and low chances for exceeding 8 inches across northern North Dakota into the James River Valley. Greatest chances for the heaviest snow is over north central and very far northwest North Dakota - Very strong northwest winds across western and south central North Dakota tonight through Thursday, with gusts as high as 65 mph in the southwest where a High Wind Watch has been issued. - Blowing snow could significantly reduce visibility from northwest to south central North Dakota late tonight through Thursday. - Medium chances for freezing rain across western and south central North Dakota late this afternoon through this evening, with ice accumulations up to a few hundredths of an inch. && .UPDATE... Issued at 1227 PM CST Wed Dec 18 2024 Clipper system continues its approach, with snow working its way through northeast Montana, with visibility down to under 2 miles at Wolf Point. All concerns state below remain valid at this time. UPDATE Issued at 1005 AM CST Wed Dec 18 2024 For mid-morning update main change was to do winter weather headline changes. Southern areas that were under winter weather advisories and/or high wind watches remain the same with earlier concerns remaining valid. Over areas that were under a Watch, have decided to go with a Winter Storm Warning from Burke through Rollette Counties along with McHenry and Pierce. With the track of the low, synoptic forcing looks to remain quite elevated over this area but as mentioned earlier, mesoscale factors come into play, with latest guidance shifting a band of elevated frontogenesis right through this area. With NBM continuing to show a 70-80 percent chance of 6 inches or more of snow, combined with banding possibly shifting through this area (not to mention the blowing snow factor), figured a Warning would be prudent given the expected impacts. To the south and west of this area, confidence in higher snow amounts is not as high, thus have decided to go with advisory (while also mentioning the blowing snow concerns with possible near blizzard at times). With that said, some guidance is pushing an area of elevated frontogenesis over parts of Sheridan and Wells, but still a lot of time before this could occur and may shift. With that said, will have to keep a close eye on this area tonight, and more or less the Highway 52 corridor, to see if something sets up. UPDATE Issued at 616 AM CST Wed Dec 18 2024 Widespread low stratus remains a forecast problem this morning, with surface ridging extending south from high pressure over southeast Saskatchewan/southwest Manitoba failing to clear the clouds no farther south than Highway 52. Models are not handling observed trends well at all, so satellite imagery was relied on heavily for updates to sky cover through the morning. 06Z guidance does not appear to offer any significant changes to the forecast for the Alberta clipper, although the HRRR has now become more of a distinct northern outlier. && .DISCUSSION... Issued at 436 AM CST Wed Dec 18 2024 Very complex and challenging forecast for today through Thursday. A strong Alberta clipper will bring impactful weather to all parts of western and central North Dakota beginning this afternoon and lasting through Thursday afternoon. Individual aspects of this system are discussed separately below: 1) Forecast confidence/uncertainty: There is very high confidence in the occurrence of impacts, and slightly lower but still medium to high confidence in the severity of impacts. There is lower confidence though in the exact track of the center of the surface low, which will greatly influence the type and severity of impacts at any given location. In general, 00Z global models/ensembles are shifted slightly south of 00Z CAMs, which is a well-documented systematic model bias for these types of systems. The NBM slightly favors the further north solution, as it is more heavily weighted toward higher-resolution guidance at shorter time ranges. Therefore, while our current forecast is more reflective of the NBM, we think that if there is a shift in snow amounts, it is more likely to be a southward shift rather than a northward shift. 2) Snow amounts: Both synoptic and mesoscale forcing mechanisms will be at play for this event. The synoptic forcing alone is likely to produce over 4 inches, but it seems that the mesoscale forcing will be required for +6 inch amounts. There is high confidence that there will be a narrow band of at least 6 inches and possibly as high as 8 inches somewhere along and north of a line from Williston to Jamestown, but the exact location is likely to remain unknown until the banding has developed. Because this banding is expected to be the difference between advisory and warning level impacts, the Winter Storm Watch will remain in effect until we have higher confidence in the location of the banded snow, which again may not occur until after the watch goes into effect. 3) Precipitation type: Above freezing temperatures aloft will introduce mixed precipitation types to western and south central parts of the state late this afternoon through this evening. This part of the system should not overlap with the stratiform snow to the north, and CAMs show a more showery appearance in reflectivity output, with all types possible. Most areas from west central to south central North Dakota have around a 3 to 6 hour window during which freezing rain is the most likely type. Ice accumulations are unlikely to exceed a few hundredths of an inch, but it only takes trace amounts to cause impacts, and the freezing rain could be wind driven. A Winter Weather Advisory has been issued to cover this hazard. 4) Winds: There is growing concern for a higher-end wind event in southwest North Dakota late tonight through Thursday morning. All requisite physical processes for strong momentum transfer are present in deterministic guidance, and mean 900-800 mb winds are very likely to exceed 50 kts and could be as high as 65 kts. The only thing possibly working against a high wind event is the overnight and early morning timing of the frontal passage. However, deterministic guidance does show low level lapse rates around 7 C/km with the frontal passage, and in situations with this magnitude of pressure rises and cold air advection, the unfavorable time of day usually only seems to limit the duration of maximum wind gusts rather than completely inhibiting them. Therefore, a High Wind Watch has been issued for southwest and far south central North Dakota. Windy conditions are still expected elsewhere over this time period, with intensity decreasing to the northeast. 5) Blowing snow: There is uncertainty on how much the strong winds will overlap with fresh snow accumulations. Conceptually speaking, it seems more likely that higher amounts of blowable snow will remain displaced to the north of the strongest winds. However, there are at least medium chances for impactful blowing snow (visibility less than one half mile in open areas) from northwest to south central North Dakota late tonight through Thursday afternoon. The same Winter Weather Advisory that covers the freezing rain threat this evening continues into Thursday to cover the blowing snow potential. 6) Timing of impacts: Snow will move into northwest North Dakota by mid afternoon and quickly spread south and eastward, reaching the James River Valley early this evening. The HREF shows medium to high probabilities for snowfall rates exceeding one inch per hour within the Winter Storm Watch this evening. Snow is expected to continue north and east of the Missouri River through tonight, while areas to the south and west transition to the previously mentioned mixed precipitation. Chances for snow decrease from west to east late tonight through Thursday, but there is greater uncertainty in end time along and east of Highway 83. 7) Temperatures: Cloud cover has kept early morning temperatures a bit warmer than expected, except far north central where clearer skies have allowed temperatures to fall below zero. Afternoon temperatures will slowly rise to just above zero in the Turtle Mountains to the mid 20s in the southwest corner of the state. Daily high temperatures for most areas are expected later this evening when the warm sector of the clipper will have its greatest coverage over the state, with values ranging from around 5 above zero north to as warm as the mid 30s southwest. Thursday will then see the opposite effect, with daily high temperatures occurring before sunrise. By Thursday afternoon, most of the state will see temperatures in the single digits above zero, with teens in the southeast. Thursday night will be very cold, with lows in the teens below zero north to single digits below south. Winds will be much lighter Thursday night, but wind chills could still fall to around 25 below in northern parts of the state. Ensembles favor a slow warming trend late this week into next week. A shortwave riding over a northwest-southeast oriented baroclinic zone could bring some light snow across parts of the state late Friday into early Saturday, with the highest chances (30 percent for measurable snow per the NBM) north central. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1227 PM CST Wed Dec 18 2024 Low stratus will continue through this afternoon over southwest North Dakota, resulting in IFR to LIFR ceilings at the KDIK terminal. A strong Alberta clipper will begin to impact the region this afternoon, with multiple hazards to aviation. Snow with IFR to LIFR visibility will spread from northwest to central North Dakota this afternoon through the evening, ending from west to east later tonight into Thursday morning. A period of mixed precipitation, including freezing rain, is also likely across much of western and south central North Dakota this evening. Winds will become south- southeast around 10-15 kts this afternoon, strongest in the west with gusts to 25 kts. Later tonight, a very strong cold front will enter the state and turn winds to the northwest. The strongest winds late tonight through Thursday morning are expected in southwest and far south central North Dakota, with gusts as high as 50-55 kts. && .BIS WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon CST Thursday for NDZ001-009. Winter Storm Warning until 3 PM CST Thursday for NDZ002>005- 012-013. Winter Weather Advisory until 3 PM CST Thursday for NDZ010-011- 021>023. Winter Weather Advisory until noon CST /11 AM MST/ Thursday for NDZ017>020-034. Winter Weather Advisory from 6 PM this evening to 6 PM CST Thursday for NDZ025-035>037-046>048-050-051. Winter Weather Advisory until 1 AM CST /midnight MST/ Thursday for NDZ031>033-041-042-045. High Wind Watch from 11 PM CST /10 PM MST/ this evening through Thursday afternoon for NDZ031>033-040>045. && UPDATE...JJS DISCUSSION...Hollan AVIATION...Hollan/JJS
Hazardous weather outlook, Dec 18, 11:26 AM MST, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1226 PM CST Wed Dec 18 2024 NDZ002>005-012-013-191830- Burke-Renville-Bottineau-Rolette-McHenry-Pierce- 1226 PM CST Wed Dec 18 2024 This Hazardous Weather Outlook is for portions of north central North Dakota and northwest North Dakota. .DAY ONE...This Afternoon and Tonight A Winter Storm Warning is in effect through Thursday afternoon. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Winter Storm Watch is in effect through Thursday afternoon. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotters are welcome to call in snow reports to the National Weather Service in Bismarck. NDZ001-009>011-017>023-025-034>037-046>048-050-051-191830- Divide-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer-Oliver-McLean- Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- 1226 PM CST Wed Dec 18 2024 /1126 AM MST Wed Dec 18 2024/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A Winter Weather Advisory is in effect this afternoon through Thursday afternoon. See www.wether.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Winter Storm Watch is in effect through Thursday afternoon. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotters are welcome to call in snow or ice reports to the National Weather Service in Bismarck. NDZ031>033-041-042-045-191830- Golden Valley-Billings-Stark-Hettinger-Grant-Sioux- 1226 PM CST Wed Dec 18 2024 /1126 AM MST Wed Dec 18 2024/ This Hazardous Weather Outlook is for portions of south central North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A Winter Weather Advisory is in effect this afternoon through this evening. A High Wind Watch is in effect late this evening through early Thursday afternoon. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Wind Watch is in effect through early Thursday afternoon. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter are welcome to call in ice reports or wind damage reports to the National Weather Service in Bismarck. NDZ040-043-044-191830- Slope-Bowman-Adams- 1126 AM MST Wed Dec 18 2024 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...This Afternoon and Tonight A High Wind Watch is in effect late this evening through early Thursday afternoon. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Wind Watch is in effect through early Thursday afternoon. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotters are welcome to call in wind damage reports to the National Weather Service in Bismarck.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:44 AM MST | High Wind Watch | BIS | Adams, Billings, Bowman, Golden Valley, Grant, Hettinger and 2 more | 11 hr |
| Dec 18, 1:57 AM MST | Winter Weather Advisory | BIS | Billings, Burleigh, Dickey, Divide, Dunn, Emmons and 17 more | 39 hr |
| Dec 18, 8:57 AM MST | Winter Storm Warning | BIS | Bottineau, Burke, Divide, Foster, McHenry, Pierce and 3 more | 32 hr |
Nearby
High Wind Warnings in North Dakota, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.